Jump to content
ACN Latitudes Forums

Azithromycin causing loose stool for anyone else?


Recommended Posts

My son hadn't had this problem for many months. Now, after being on azithromycin for one week, it's all back. Even with concurrent use of vancomycin, still a mess. Can't get in touch with dr. of course. I remember last year when he was on vancomycin, the problem came and went. No C. diff., according to recent test. He's on 3 capsules of Power Dophilus, plus liquid Kefir.

Link to comment
Share on other sites

We had a similar problem on Augmentin, initially. That's when we ramped up the probiotics and added bentonite clay, as well. I think there was another thread recently about Sach B (a "good yeast") being good in a fight against diarrhea. Not sure if that's the probiotic, in particular, that has made a difference for us, but he takes a 5 billion Sach B capsule four times each day. Plus, supposedly, abx doesn't kill off the Sach B organisms.

Link to comment
Share on other sites

My son is also on zithromax and has been tolerating it. We use a probiotic (MindLinx - dairy free) twice a day and S. Boulardii (twice a day) too. Our dr also has my son taking Activated Charcoal as needed.

 

My son hadn't had this problem for many months. Now, after being on azithromycin for one week, it's all back. Even with concurrent use of vancomycin, still a mess. Can't get in touch with dr. of course. I remember last year when he was on vancomycin, the problem came and went. No C. diff., according to recent test. He's on 3 capsules of Power Dophilus, plus liquid Kefir.
Link to comment
Share on other sites

My ds had one incident of bowel incontinence plus a couple bouts of urinary incontinence (both daytime and nighttime) about 4 or 5 days after he started taking both Azith and Omnicef. We weren't sure which abx caused it so we pulled him off both and put him back on Amoxil. (My son has Lyme, not PANDAS... just FYI.) I restarted the Azith a couple weeks after he had been back on Amoxicillin and he had no problems. Just this week, we restarted the Omnicef and he hasn't had any issues.

 

I think loose stools is a more common side effect of abx, so I really try to push the apples, bananas, rice, and toast to help fight this. I also do probiotics twice a day... approx. 100 billion cfu at lunch and again at bedtime, and S. Boullardi (sp?) at breakfast.

Link to comment
Share on other sites

I believe our DAN practitioner said that clostridia does not show on stool tests because it is anaerobic (or aerobic, can't remember which one). I may be way off on this, but that is my impression. We always test for clostridia in the gut with an Organic Acid Test (urine).

 

I think vanco is pretty good at killing it. Maybe your child has yeast. I don't know how many probiotics you are doing, but my kids take 400 bill per day and it keeps their diarrhea relatively under control.

Stephanie

No, no new C. diff. problem according to recent stool toxin test.
Link to comment
Share on other sites

Clostridium difficile is indeed an anaerobic bacterium, which makes it exceedingly difficult to culture. Most tests are not by culture, rather toxin. It is an ELISA test which detects the toxins A and B. It is relatively accurate, as long as the stool is processed immediately. Vancomycin is the drug of choice and is very effective.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...